Bulletin of the American Mathematical Society

Review: Jacques Tits, Buildings of spherical type and finite $BN$-pairs

Charles W. Curtis

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 81, Number 4 (1975), 652-657.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183537128

Citation

Curtis, Charles W. Review: Jacques Tits, Buildings of spherical type and finite $BN$- pairs. Bull. Amer. Math. Soc. 81 (1975), no. 4, 652--657. https://projecteuclid.org/euclid.bams/1183537128


Export citation

References

  • 1. P. R. Halmos, Letter to the editor, Notices Amer. Math. Soc. 18 (1971), 69.
  • 2. R. P. Boas, Calculus as an experimental science, Amer. Math. Monthly 78 (1971), 664-667.
  • 3. Quoted by E. Kasner and J. R. Newman, Mathematics and the imagination, Simon and Schuster, New York, 1940, pp. 103-104.
  • 4. I shall be glad to supply some examples on request.
  • 5. G. Pólya, How to solve it, Princeton Univ. Press, Princeton, N.J., 1945, p. 159; 2nd ed., 1957, pp. 172-173.
  • 6. B. Riemann, Grundlagen für eine allgemeine Theorie der Functionen einer veränderlichen complexen Grösse, Inauguraldissertation, Göttingen, 1851; Gesammelte Mathematische, Werke, 2nd ed., 1892, p. 4.
  • 1. A. Borel and J. Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. No. 27 (1965), 55-150. MR 34 #7527.
  • 2. N. Bourbaki, Éléments de mathématique. Vol. 34. Groupes et algèbres de Lie. Chaps. 4, 5, 6, Actualités Sci. Indust., no. 1337, Hermann, Paris, 1968. MR 39 #1590.
  • 3. F. Bruhat and J. Tits, Groupes réductifs sur un corps local. I. Données radicielles valuées, Inst. Hautes Études Sci. Publ. Math. No. 41 (1972), 5-251.
  • 4. E. Cartan, Sur la structure des groupes de transformations finis et continus, Thèse, Paris, Nony, 1894; 2nd ed., Vuibert, 1933.
  • 5. C. Chevalley, Sur certains groupes simples, Tôhoku Math. J. (2) 7 (1955), 14-66. MR 17, 457.
  • 6. C. Chevalley, Séminaire C. Chevalley 1956-1958, Classification des groupes de Lie algébriques, 2 vols., Secrétariat mathématique, Paris, 1958. MR 21 #5696.
  • 7. S. Helgason, Differential geometry and symmetric spaces, Pure and Appl. Math., vol. 12, Academic Press, New York, 1962. MR 26 #2986.
  • 8. G. Warner, Harmonic analysis on semi-simple Lie groups. I, II, Springer-Verlag, New York, 1972.
  • 9. H. Weyl, Theorie der Darstellung kontinuierlicher half-einfacher Gruppen durch lineare Transformationen. I, II, III und Nachtrag, Math. Z. 23 (1925), 271-309; 24 (1926), 328-376, 377-395, 789-791.